- Treatments & Info
- Find a Doctor
- Ask a Doctor
- Before & After
Had EVLA on my right saphenous vein 3 1/2 weeks ago. After 1 week it started to feel good, then hurt for 2-3 days, then started to feel good again.I had foam sclerotherapy performed on the same leg/thigh 9 days ago and it's hurt on/off ever since.
Try some anti inflammatory medications I.e. Advil or similar after checking with you provider first of course. A couple of weeks of soreness can happen with laser ablation
Michael D. Ingegno
While some slight increase in discomfort isn't uncommon about 10 -14 days post EVLA (deeper inflammation is resolving and nerve endings waking up) but it should persist only for few days. Depending upon what veins were treated with sclerotherapy, will determine why you have this discomfort. If your physician injected varicose veins on the surface, you may have areas of trapped blood which need to be release OR you may have some localized phlebitis (inflamed veins) which can be treated with anti-inlammatory meds and local heat. As a surgeon, I tend to remove varicosities to avoid such problems. If you had deeper veins, perforator veins or neovascularity injected the treatment would be similar. However those areas are usually not uncomfortable. I would advise you see your treating physician for ultrasound examination, try wearing compression hose during the day while up.
Norman N. Bein MD FACS RVT
11456 Olive Boulevard
Creve Coeur, MO 63141
866-626-8346 toll free
In some patients the inflamatory reaction of the vein treatment can be prolonged, especially if the veins were large and or superficial. Discuss with you physician the use of anti-inflamatories. Make sure you wear your compression stockings and walk.
Pain after EVLA is not uncommon and usually is at its worse 5 days to 2 weeks after the procedure. The most discomfort tends to occur in the medial portion of the leg. If microphlebectomies are also performed, they can also cause discomfort for several days. Foam sclerotherapy should not be painful nor cause prolonged discomfort. You should follow up with your treating physician.